MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA FEMUR TRABECULAR METAL POSTERIOR STABILIZED; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA FEMUR TRABECULAR METAL POSTERIOR STABILIZED; PROSTHESIS, KNEE
Catalog Number 42500805802
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Joint Laxity (4526)
Date of Event 10/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: unknown - unknown articular surface - unknown.Unknown - unknown tibial component - unknown.G2: foreign country: united kingdom.H6: mechanical (g04) - femur.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty.Approximately 1 year post-op, the patient underwent an arthroscopy and manipulation due to pain, poor range of motion, and stiffness.A steroid injection in the it band also provided temporary relief, however, the patient continued to report instability in flexion and hypermobility.Subsequently, the patient was revised approximately 2.5 years post-op.Attempts have been made and all available information has been provided.
 
Event or Problem Description
It was reported from an external clinical study that a patient underwent an initial right total knee arthroplasty without patellar replacement.Subsequently, the patient underwent an arthroscopy approximately 10 months post-op due to pain, poor range of motion, and stiffness.During the exam, full range of motion was achieved with no need for a manipulation.The knee was stable in full extension, but some laxity was observed in flexion.A steroid injection in the it band provided temporary relief; however, the patient later reported continued instability in flexion and the knee was successfully revised approximately 2.5 years post-op.During the revision, the preop exam under anesthesia revealed restriction to full extension with mid flexion instability and increased laxity in full flexion.The tibial and femoral implants were found well fixed and in good condition.Grade iii osteoarthritic changes were observed on the native patella with a large hooked osteophyte removed prior to resurfacing.All implants were exchanged, and a patellar button was implanted without complications.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d1; d2; d4; d10; e1; g1; g3; g4; g6; h1; h2; h4; h6.D10: 42521400413 - articular surface fixed bearing posterior stabilized (ps) right 13 mm height - 65625929.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6; h10 the event is confirmed.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: participant suffered from stiffness and poor rom and subsequently underwent a mua.At the time of the mua, the participant underwent an arthroscopy to obtain samples.No indication of infection or loosening to account for participants pain and stiffness symptoms.Participant had a steroid injection into it band which provided 2 weeks of relief from symptoms.Ct and bone scans of knee was normal yet suggest the implant had 1° of internal rotation of the femur, and 3° of internal rotation of the tibia.Implant sizing looked satisfactory.Patient described that they felt unstable in flexion and may have hyper mobility.Decision was made to revise tka.Eua found full rom with no manipulation required.Knee stable in full extension ¿ at 20 degree flexion, definite medio-lateral laxity felt ¿ about 3-4 mm.At 90 degrees, no obvious lift off appreciated.Attempts to replicate complaint of femoral lurching when extending knee while on side unable to produce any instability.Arthroscopy showed no abnormalities.Steroid injection given as planned for scar prophylaxis.Single stage revision tka was undertaken and was successful.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA FEMUR TRABECULAR METAL POSTERIOR STABILIZED
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23926657
Report Number0001822565-2025-04924
Device Sequence Number9041403
Product Code MBH
UDI-Device Identifier00889024469846
UDI-Public(01)00889024469846(17)290430(10)64317695
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K122745
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number42500805802
Device Lot Number64317695
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer01/06/2026
03/31/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date01/21/2026
04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.; SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age58 YR
Patient SexFemale
Patient Weight82 KG